MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036121040
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil delivery wire was noted to be kinked/bent, main coil was noted to be detached from the coil delivery wire, the proximal contact was noted to be kinked/bent, main coil was noted to be stretched, it was noted there was no suture present on the coil protruding the catheter.Functional inspection could not be performed due to main coil jammed in catheter.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that no anomalies were noted to the device prior to use, the device was prepared as per the dfu, continuous flush was maintained for the duration of the procedure, the damage to the coil occurred during advancement in the proximal end of the microcatheter, the coil was not advanced or retracted with force, and the tortuosity of the patient's anatomy was moderate.During analysis, the coil delivery wire and proximal contact were noted to be kinked/bent.The main coil was noted to be in jammed in the hub of the sl-10 microcatheter and was detached from the coil delivery wire.The main coil was noted to be stretched and there was no suture present on the coil protruding from the catheter.Therefore, the reported event was confirmed.In the case of this complaint, it is probable that the main coil sustained damage during advancement/retraction inside the microcatheter which caused it to jam.It then likely detached prematurely when the delivery wire was pulled back.It is probable that additional force was applied at the proximal contact and delivery wire in response to the reported friction which caused these sections of the device to kink.An assignable cause of procedural factors will be assigned to the as reported (ar) / as analyzed (aa) 'coil in catheter friction' , ar/aa 'main coil stretched', ar/aa 'main coil suture damage', aa 'catheter, coil jammed', and aa 'main coil prematurely detached/separated during use' since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of handling damage will be assigned to the aa 'coil delivery wire kinked/bent' and aa 'coil proximal contact kinked/bent' since these issues are due to handling of the device during the clinical procedure.
 
Event or Problem Description
Analysis of the returned device found the main coil prematurely detached/separated during use.There were no clinical consequences to the patient reported as a result of this event.

Brand Name
TARGET XL 360 SOFT 10MM X 40CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key12695826
Report Number3008881809-2021-00449
Device Sequence Number1558730
Product Code HCG
UDI-Device Identifier07613327004601
UDI-Public07613327004601
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2024
Device Model NumberM0036121040
Device Catalogue NumberM0036121040
Device Lot Number22744649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2021
Initial Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1